MAUDE Adverse Event Report: CORDIS CORPORATION TRAPEASE PVCF BRACH 90CM CSI; FILTER, INTRAVASCULAR, CARDIOVASCULAR

CORDIS CORPORATION TRAPEASE PVCF BRACH 90CM CSI; FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number 466P306BU
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Coagulation Disorder (1779); Stenosis (2263); Device Embedded In Tissue or Plaque (3165)
Date of Event 09/10/2018
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the legal brief, the patient underwent placement of a trapease vena cava filter.The report states that the filter subsequently malfunctioned and caused injury and damage to the patient including, but not limited to specific evidence that the filter had a broken strut and a previously placed right common iliac stent demonstrated approximately 50% stenosis which required treatment with balloon angioplasty.The filter was removed.An 8 french sheath and pigtail catheter were used in an attempt to retrieve the filter, but then required a laser device to be inserted through the right groin and right neck to free up the filter from the inferior vena cava (ivc) wall.As a direct and proximate result of these malfunctions, the patient suffered life-threatening injuries and damages, and required extensive medical care and treatment.As a further proximate result, the patient has suffered and will continue to suffer significant medical expenses, pain and suffering, and other damages.The medical records indicate that the patient has a history of right leg deep vein thrombosis (dvt), there was some improvement with tpa therapy.The patient had experienced chest pain with acute shortness of breath.The possibility of pulmonary embolism (pe) could not be ruled out.The filter was implanted via the patient's left groin.The filter was deployed at the l2 level without complications.Next, a venogram was performed on the right leg to include the area of the previously treated dvt.There was good flow and resolution of the dvt.The patient tolerated the procedure without complications.Approximately six years and ten months after the index procedure the patient underwent a filter removal procedure, all pieces of the device were removed.Gross description of the explanted device: one arm is broken.However; all pieces of the device were removed.A small amount of red-tan soft tissue was attached to the device.Additional information received per the patient profile form (ppf) states that the patient experienced filter fracture.Approximately six years and ten months after the index procedure the device was removed.The patient reported that they continue to experience pain and blood clots related to the filter.
 
Additional Manufacturer Narrative
Occupation: other, senior counsel, litigation.Please note that this is the initial report for this product.Additional information is pending and will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
After further review of additional information received, the following sections have been updated accordingly: b3, b4, d4, g3, g6, h1, h2, h4 and h6.As reported a patient underwent placement of a trapease vena cava filter.The report states that the filter subsequently malfunctioned and caused fracture.There was specific evidence that the filter had a broken strut and a previously placed right common iliac stent demonstrated approximately 50% stenosis which required treatment with balloon angioplasty.The filter was removed.An 8 french sheath and pigtail catheter were used in an attempt to retrieve the filter, but then required a laser device to be inserted through the right groin and right neck to free up the filter from the inferior vena cava (ivc) wall.The patient reported becoming aware of the event approximately six years and ten months post implant, when the filter was removed percutaneously.The patient also reported continuing to experience pain and blood clots related to the filter.According to the medical record the indication for the filter placement was right lower extremity deep vein thrombosis with possible pulmonary embolism.The patient had shortness of breath; the results of a cta angiogram were pending.The patient had undergone tpa therapy with some improvement prior to the filter implant.The filter was placed via the left groin and was deployed at the l2 level without complications.Next, a venogram was performed on the right leg to include the area of the previously treated dvt.There was good flow and resolution of the dvt.The patient tolerated the procedure without complications.Approximately six years and ten months post implant the patient underwent a successful percutaneous removal the filter, from a femoral and right internal jugular (ij) approach, in addition to balloon angioplasty of a right common iliac vein stent.A laser device was used to free the filter from the ivc wall, followed by pushing the groin sheath towards the jugular sheath to collapse the filter, which was then removed through the right ij access site.The filter was sent for pathology, which noted that one arm is broken; however, all pieces of the device appear present.A small amount of red-tan soft tissue was attached to the device.The product was not returned for analysis.A review of the device history record revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported complaint.The trapease vena cava filter is indicated for use in the prevention of recurrent pulmonary embolism (pe) via percutaneous placement in the vena cava for patients in which anticoagulants are contraindicated, anticoagulant therapy for thromboembolic disease has failed, emergency treatment following massive pe where anticipated benefits of conventional therapy are reduced or for chronic, recurrent pe where anticoagulant therapy has failed, or is contraindicated.The purpose of a vena cava filter is to catch thrombus from the lower extremities as it travels along normal blood flow patterns up towards the heart.Blood clots, within the device, ivc and/or the vasculature do not represent a device malfunction.Clinical factors that may have influenced these events include the patient¿s pre-existing co-morbidities, pharmacological issues and vessel characteristics.Stenosis of a previously placed right common iliac stent was reported.The stent manufacturer is unknown at this time.Stenosis is an abnormal narrowing of a vessel, with the limited information provided it is not possible to determine what factors may have contributed to the issue.The instructions for use (ifu) states that filter fracture is a potential complication of vena cava filters.Anatomic locations that create concentrated stress points from filter deformation (for example, deployment at apex of scoliosis, overlapping of either of the renal ostia, or placement adjacent to a vertebral osteophyte) may contribute to fracture of a particular filter strut.Without post implant image reports the reported events could not be confirmed or further clarified.Pain does not represent a device malfunction and may be related to underlying patient specific issues.Given the limited information available for review at this time, there is nothing to suggest that the reported events are related to the design and manufacturing process of the device; therefore, no corrective action will be taken.Should additional information become available, the file will be updated accordingly.

Brand Name
TRAPEASE PVCF BRACH 90CM CSI
Common Device Name
FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15446616
Report Number9616099-2022-05989
Device Sequence Number7709184
Product Code DTK
UDI-Device Identifier20705032009475
UDI-Public20705032009475
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K020316
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2012
Device Model Number466P306BU
Device Catalogue Number466P306BU
Device Lot Number15053821
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2022
Supplement Date Received by Manufacturer09/24/2022
Initial Report FDA Received Date09/19/2022
Supplement Report FDA Received Date10/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/08/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK NEEDLE; UNKNOWN 6 FRENCH DELIVERY SYSTEM; UNKNOWN GUIDEWIRE
Outcome Attributed to Adverse Event Life Threatening;
Patient Age49 YR
Patient SexMale
Patient Weight73 KG
Patient RaceWhite